COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Back to Search Results |
| Model Number |
G47616 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/28/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant product: olympus papillotomy knife, kd-2010-0725.Investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the product said to be involved was not provided to cook for evaluation.A photo of the lot number was not provided.Based on the photo provided, we can confirm coating damage on the distal end of the device.Judging by the silver markings, wire guide had exposed core wire and accordioned coating approximately 5 cm from the distal tip.It cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed based on the photo provided.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use for this product line instruct the user: "prior to removing wire guide from holder, flush with 30 cc of sterile water." this activity will aid in optimal performance of the wire guide.Failure to flush the wire guide can result in damage to the wire guide.The instructions for use for this product line instruct the user: "flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, this wire guide should be kept wet, if applicable." this activity will aid in optimal performance of the wire guide.Failure to flush the endoscope channel can result in damage to the wire guide.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat 2 calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat 2 calibrated tip wire guide.During the acrobat 2 trials, the customer had a problem with a guide wire.The ercp was difficult to access, with a search for the biliary duct for 35/45 minutes.The friction of another manufacturer's papillotomy knife on the guide line [wire guide] peeled the hydrophilic part of the guide.
Additional Manufacturer Narrative
Common device name and procode are being corrected to endoscopic guidewire, gastroenterology-urology, ocy.Continued from concomitant medical products: olympus papillotomy knife, kd-2010-0725.Investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the product said to be involved was not provided to cook for evaluation.A photo of the lot number was not provided.Based on the photo provided, we can confirm coating damage on the distal end of the device.Judging by the silver markings, wire guide had exposed core wire and accordioned coating approximately 5 cm from the distal tip.It cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed based on the photo provided.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use for this product line instruct the user: "prior to removing wire guide from holder, flush with 30 cc of sterile water." this activity will aid in optimal performance of the wire guide.Failure to flush the wire guide can result in damage to the wire guide.The instructions for use for this product line instruct the user: "flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, this wire guide should be kept wet, if applicable." this activity will aid in optimal performance of the wire guide.Failure to flush the endoscope channel can result in damage to the wire guide.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat 2 calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.